Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 214, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2000, 7:01 PM EDT for Clay County, Putnam County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 26, 2000, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:15 PM EDT | Hail 2 | Keystone Hgts, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 262302 SVRJAX FLC019-107-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 701 PM EDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST FLORIDA WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 745 PM EDT * AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES NORTH OF FLORAHOME...OR ABOUT 17 MILES NORTHEAST OF MELROSE... MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR ORANGE MILLS BY 715 PM EDT... CARRAWAY AND EAST PALATKA BY 725 PM EDT... SAN MATEO BY 730 PM EDT... HOLLISTER AND MANNVILLE BY 740 PM EDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN I6NDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT WED JUL 26 2000 A CHECK OF THE RADAR INDICATING THUNDERSTORMS FORMING OUT NEAR THE SUWANNEE VALLEY...NEAR THE SEABREEZE FRONT...AND MOVING EAST. WITH THE STEERING WINDS FROM THE SOUTHWEST...EXPECT THUNDERSTORMS TO CONTINUE TO SPREAD EAST TOWARDS THE EAST COAST LATE THIS AFTERNOON AND EARLY EVENING. WITH WEAKER UPPER DYNAMICS TODAY AND SLIGHTLY DRIER AIR ALOFT...LESS COVERAGE AND INTENSITY BUT STILL A FEW STRONG STORMS WHERE SEABREEZES MERGE. EXPECT A FEW STORMS TO LINGER INTO THE EARLY EVE ESP NEAR EAST COAST. SURFACE ANALYSIS HAS PERSISTENT TROUGH OVER THE AREA WITH A WEAK CIRCULATION OFF THE SOUTH CAROLINA COAST. THIS HAS CAUSED WINDS IN THE COASTAL WATERS TO BE NORTH OR NORTHEAST WITH SPEEDS AT 12 KNOTS AT GRAYS REEF PAST HOUR. WITH MESO-ETA/ETA PROGGING SYSTEM TO MOVE NE WILL START WINDS OFF N AND NE BUT SWITCH INTO THE SE OVERNIGHT WITH SPEEDS 10 TO 15 KNOTS. WILL GO LIGHT AND VARIABLE WITH ONSHORE WIND NEAR COAST THURSDAY. WITH HIGH PRESSURE SURFACE AND ALOFT BEGINNING TO BUILD INTO THE AREA...AND WITH STEERING WINDS BECOMING LIGHT...WILL GO WITH A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS NEXT COUPLE OF DAYS WITH POPS OF 30 TO 40 PCT IN FL AND 20 TO 30 PCT GA. WEEKEND...SHORT WAVE ENERGY WEAKENS THE UPPER RIDGE BUT MOST OF THE ENERGY STAYS WELL NORTH OF THE CWA. SURFACE HIGH REMAINS IN ATLANTIC NORTH OF BERMUDA WITH A LOW LEVEL SOUTH OR SOUTHEAST FLOW. WENT WITH A CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. AMG 70/91/71/91 2224 SSI 72/88/73/88 3334 JAX 70/91/71/91 3334 GNV 69/91/70/90 3434 08 .JAX.. .FL...NONE. .GA...NONE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 35 min |
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.